MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 9569565
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: minimally invasive discectomy pre operative diagnosis: herniated disc it was reported that intra-op, handle of the product broke.The product came in contact with the patient.No fragment of the product remained in the patient body.No patient symptom and complication were reported at the event.
 
Additional Manufacturer Narrative
Visual inspection confirmed the handle of the (b)(6) is broken off at the base of the shaft.Optical examination revealed a quasi-brittle fracture, with fracture morphology suggesting a lateral direction of fracture.The location, direction and amount of force required in order induce fracture is consistent with lateral bend stress overload.The above observations are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7975976
Report Number1030489-2018-01365
Device Sequence Number19146152
Product Code LXH
UDI-Device Identifier00885074451206
UDI-Public00885074451206
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9569565
Device Lot NumberGZ14B027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR